# SDR CA081208003

- Difficulty date: December 6, 2008
- Submitted: February 2, 2009
- Operation: General aviation
- Make and model: Bell 204-B
- Aircraft time: 14,979 hours
- Engine: Hnywl T5313BHNYWL
- System (JASC): 3210 · Main Landing Gear
- Part: Cap
- Part number: 204030291015
- Condition: Worn
- Location: Landing Gear
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PART FOUND TO HAVE UNAPPROVED MODIFICATION EMBODIED AFTER PART REMOVAL FROM THE AIRCRAFT WHEN COMPARED TO OEM PART.  SUBSEQUENT INVESTIGATION BY QAM MANAGER OF ARCHIVED FILES REVEALED THAT 4 CAP ASSEMBLIES HAD UNDERGONE A PREVIOUS MODIFICATION BY A PROCESS NOT APPROVED BY THE MANUFACTURER OR ANY OTHER FORM OF APPROVED DATA FOR THE MODIFICATION, CONFIRMED BY THE VENDOR PACKING SLIP.  THE QAM HAS RETAINED THE PACKING SLIP FROM THE SOURCE DATED 3/12/2007 THAT INDICATED 4 REPAIRS HAD BEEN PERFORMED TO REWORK SCALLOPING, THE LANDING GEAR RUBBERS HAD ALSO BEEN REPLACED WHEN COMPARED TO OEM PART (FIT, FORM AND FUNCTION).  THE OTHER THREE LANDING GEAR CAP ASSEMBLIES WERE LOCATED IN Q/STRCRES AND HAD BEEN REPLACED EARLIER IN THE YEAR WITH OEM PARTS.  THE 4TH CAP WAS REPLACED WITH OEM PARTS.  BELL HELICOPTER DOES NOT AUTHORIZE THE REPAIR OR REWORK TO INCLUDE CUSHION REPLACEMENT, RE-BOND IF THE CUSHION BECOMES DETACHED OR MACHINING TO REMOVE SCALLOPING, REPAIRS ARE NOT PERMITTED BY THE OEM.  THERE ARE NO APPROVED VENDORS THAT REPAIR LANDING GEAR CAPS FOR THE 204B MODEL HELICOPTERS.  SEE PAGE 2 FOR ADDITIONAL DETAILS. (TC NR 20081208003)
